Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lou's response, Psychiatric Drugs can Lou Pilder

Posted by LAURAH952 on June 24, 2013, at 14:01:47

In reply to Lou's response, Psychiatric Drugs can, posted by Lou Pilder on June 24, 2013, at 11:26:30

> Laurah,
> > > If you could show the following statistics to you psychiatrist, he/she could then answer your questions and if the psychiatrist will not give you a straight answer, what could that tell you?
> > > You see, giving these drugs to a 13 year old is (redacted by respondent) and I would really like for this doctor that is giving you daughter these drugs to post here so that I can post my response to him/her.
> > > Lou
> > > http://www.ehealthme.com/ds/zoloft/death
> > > http://www.ehealthme.com/ds/remeron/death
> >

This doesn't even look like a study to me. How many participants were included in this research shown in the graph from 1997 to 2012? The highest "trend of death in Zoloft" in the entire 15 years as depicted by the graph is 217 people. Now, in 2013, (which is only half over) that number jumps to 1,125 people?? That's absurd!

I was told that antidepressants have the ability to increase suicidal thoughts when initially on the medication. I also saw studies myself that no deaths due to suicide happened. I'm sure there are many many studies out there with conflicting outcomes. It was fully explained, and my daughter was in a hospital being monitored.

Here are my facts from the only study I care about right now.

Before meds: My daughter was consumed with suicidal thoughts 70% of her day. She was cutting herself. She stayed in bed and got up only to drag herself to school, spending most of her time there crying. She was receiving CBT weekly for several months before any medication was considered.

After meds: She has suicidal thoughts less than 10% of her day. She is outgoing, spending her time with friends and engaging in activities she enjoys again. Right now she isn't cutting herself. She's made remarkable improvement. (The exceptions being that when tapering off Seroquel too quickly, she started cutting again, had mood swings, and wasn't sleeping as well once again.) She's now experiencing these symptoms at a much lower level, but still needs improvement.

We watch her carefully, and are aware of side effects. I believe that in her case they do outweigh the risks. If we didn't get her on medication, I don't believe she'd be alive right now.

Do I want her on meds long term? Of course not... Do I want her alive? Heck yeah!

- Laura


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:LAURAH952 thread:1045685
URL: http://www.dr-bob.org/babble/20130617/msgs/1045792.html